Hi, I'm been taking Phenobarbital for over 27 yrs. I've been seizure free for 27 yrs. I went to a new Neurologist and had an EEG Scan, and MRI, both came out good. He said the MRI showed I had no damage to my brain or head and told me I had a brain of a 20 yr old. So, He's weaning me off of Phenobarbital in 2 months. I was taking 2 64.8MG, so the first month, he cut me down to 1 pill, next month I take 1/2 pill, then the 3rd month no pill, On Oct 2nd, I go in for another EEG Scan to make sure all is still good. If I have a seizure before then, he will put me on a different drug that is not so severe.
I've had some problems with the first month, had some shakes, lots of sweating, and the headaches are killing me. Just in the last few days, the pain is so painful, the jabs of pain jerk my body, sometimes I'm asleep, and it wakes me up. I was told to take 2 Aleve, and to put cold compresses on my head. So this morning when I woke at 5am to a headache, I took to Aleve, got a frozen compress and put it on my pillow, went back to sleep.
I walk around at work with one tied around my neck. I have the AC on at work down to 66*...
Does anyone know or have you had any side effects weaning off of Phenobarbital??